Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 48, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 17, 2008, 6:03 AM CDT for Henderson County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2008, 6:03 AM CDT (11:03 UTC)
- Expired
- Jun 17, 2008, 12:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Henderson County, IL
The radar
The Quad Cities radar (KDVN), 95 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1940 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 171104
FFWDVN
ILC071-171700-
/O.NEW.KDVN.FF.W.0048.080617T1103Z-080617T1700Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
603 AM CDT TUE JUN 17 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
WEST CENTRAL HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL NOON CDT
* AT 603 AM CDT...A LEVEE ON THE MISSISSIPP RIVER AT NEAR GULFPORT
FAILED CAUSING FLASH FLOODING OF IMMEDIATELY SURROUNDING AREAS.
THE HENDERSON 2 LEVEE HAS FAILED.
* AFFECTED LOCATIONS INCLUDE GULFPORT
THIS FLASH FLOOD WARNING WILL BE UPDATED AS MORE INFORMATION BECOMES
AVAILABLE.
LAT...LON 4089 9103 4086 9101 4075 9102 4075 9109
4083 9109
$$
ERVIN1 follow-up statement
000
WGUS73 KDVN 171118
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
617 AM CDT TUE JUN 17 2008
ILC071-171700-
/O.CON.KDVN.FF.W.0048.000000T0000Z-080617T1700Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON IL-
617 AM CDT TUE JUN 17 2008
...A FLASH FLOOD WARNING FOR A LEVEE FAILURE REMAINS IN EFFECT UNTIL
NOON CDT FOR WEST CENTRAL HENDERSON COUNTY...
AT 617 AM CDT...
THE HENDERSON 2 LEVEE HAS FAILED NEAR THE PUMP 2 STATION. THIS
FLOOD WATER HAS AFFECTED A FEW RESIDENCES...AND HAS RESULTED IN
HIGHWAY 34 BEING CLOSED IN WESTERN HENDERSON COUNTY.
AFFECTED LOCATIONS INCLUDE GULFPORT.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4089 9103 4086 9101 4075 9102 4075 9109
4083 9109
$$
ERVINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:20 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 17, 3:20 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 320 AM CDT TUE JUN 17 2008 .SYNOPSIS... HIGH PRESSURE IS KEEPING THE WEATHER QUIET EARLY TODAY...AND SEASONALLY COOL. THIS RELATIVELY QUIET PATTERN SHOULD HOLD THROUGH MID WEEK. RIVERS CONTINUE TO FLOOD...BUT MANY TRIBUTARY SITES HAVE CRESTED...WITH THE MISSISSIPPI CREST STILL FOUND AT THE QUAD CITIES. && .SHORT TERM...TODAY AND TONIGHT... HIGH PRESSURE WILL LEAVE QUIET WEATHER TODAY AND TONIGHT IN PLACE. A FEW MID CLOUDS WILL DISSIPATE THIS MORNING...FOLLOWED BY SCATTERED AFTERNOON FAIR WEATHER CUMULUS. THIS CUMULUS WILL DISSIPATE BY EARLY EVENING. HIGHS IN THE MID TO UPPER 70S WILL DROP BACK TO THE 50S TONIGHT. ..ERVIN.. .LONG TERM...WEDNESDAY THROUGH NEXT MONDAY... THE AREA IS STILL PROGGED TO BE BATHED IN CYCLONIC NORTHWEST UPPER FLOW INTO THE WEEKEND TO THE WEST OF NORTHEAST GRT LKS/QUEBEC VORTEX AND LEE OF ROCKIES UPPER RIDGING. TRICK WILL BE TRYING TO TIME RIDGE-RIDING IMPULSES AND GRT LKS VORT SPOKES FOR ISOLATED TO LOW CHC FOR SHOWERS AND THUNDERSTORMS...WITH A RATHER DRY ATMOSPHERIC COLUMN TO DEAL WITH DURING THE PERIOD EXCEPT FOR SATURATED TERRAIN FED SFC LAYER. THE GFS AND NAM MORE BULLISH NOW ON COMBINING A VORT ROTATING DOWN IN WESTERN GRT LKS CYCLONIC FLOW AND STEEP LOW TO MID LEVEL LAPSE RATES ON WED...WITH CAPES OVER A 1K J/KG ALONG AND SOUTHEAST OF THE CWA BY LATE AFTERNOON. SUPPOSE SOME ISOLATED TO WIDELY SCTRD SHOWERS AND THUNDERSTORMS COULD POP UP IN THE EAST AND SOUTHEASTERN CWA AS THE DAY GOES AND INTO WED EVENING... BUT WILL KEEP PHANTOM 14 POPS GOING FOR NOW AND MAINTAIN DRY FCST. THE NEW 00Z ECMWF IS DRY FOR WED IF SOMETHING CAN TAKE OFF AN MAINTAIN...IDEAL WBZ/S AND DRY MID LEVELS SUPPORT LARGE HAIL THREAT. SHEAR LIMITED EXCEPT FOR SOME SPEED TYPE IN DEEP NORTHWEST FLOW PATTERN. EVEN IN DEEP MIXING AND THERMALLY MODERATING REGIME...WILL LEAN TOWARD COOLER TEMP GUIDANCE FROM WED THRU AT LEAST SAT. THE NEW 00Z ECMWF AND GFS STILL SWIPE THE SOUTHWEST HALF OF THE DVN CWA WITH A RIDGE-RIDER VORT INDUCED ELEVATED MCS THU INTO THU NIGHT. THTA-E FIELDS AND FORCING SUGGEST BETTER SUPPORT FOR MORE SUBSTANTIAL CONVECTIVE SYSTEMS CAPABLE OF SVR WX AND HEAVY RAIN TO PROPAGATE SOUTHWEST AND SOUTH OF THE DVN CWA DURING THAT TIME PERIOD. NEXT WINDOW FOR NORTHWEST FLOW TYPE EVENT APPEARS NOW TO BE SAT AFTERNOON AND EVENING...WITH LATEST MODEL RUNS SUGGESTING A UPPER TROF DROPPING DOWN THE WESTERN GRT LKS WITH BEST CHANCES IN THE NORTHEAST THIRD OF THE FCST AREA/NORTHERN IL. LONGER RANGES INTO NEXT WEEK SUGGEST GENERAL NORTHWEST UPPER FLOW TO CONTINUE WITH THE OCCASIONAL THREAT OF WAVES ROLLING OVER CENTRAL CONUS UPPER RIDGE AND POSSIBLY INDUCING CONVECTIVE SYSTEMS WHICH MAY IMPACT PORTIONS OF THE AREA FROM SUNDAY NIGHT AND INTO TUE... DEPENDING ON THE MODEL SOLUTION FOR TIMING...MEAN STEERING FLOW AMPLIFICATION AND LLVL BAROCLINICITY ORIENTATION. WILL KEEP ONGOING LOW POPS WHERE THEY ARE AT FOR NOW IN NEXT WEEKS GRIDS. ..12.. && .AVIATION... VFR CONDITIONS UNDER HIGH PRESSURE WILL CONTINUE TODAY AND TONIGHT WITH NORTHWEST WINDS DOMINATING AT ALL SITES. && .HYDROLOGY... ...LITTLE CHANGES HAVE OCCURRED THOUGH EARLY MORNING...THUS HERE IS THE PREVIOUS AFD FOR MOST COMPLETE DETAILS... A HISTORIC HYDROLOGIC EVENT CONTINUES UNFOLDING WITH UNPRECEDENTED IMPACTS AT MANY LOCATIONS ALONG THE LARGER RIVERS AND STREAMS IN EASTERN IOWA. MAJOR TO RECORD FLOODING IS ONGOING...OR FORECAST...IN THESE LOCATIONS AS WELL AS AT MANY LOCATIONS ON THE MISSISSIPPI RIVER ESPECIALLY DOWNSTREAM OF THE QUAD CITIES. MODERATE TO MAJOR FLOODING IS EXPECTED ON THE ROCK RIVER IN NORTHWEST ILLINOIS. ON THE IOWA RIVER...THE IOWA RIVER IN IOWA CITY HAS CRESTED. OTHER LOCATIONS BELOW IOWA CITY HAVE ALSO CRESTED OR ARE NEAR CREST NOW. ALL LOCATIONS ON THE CEDAR RIVER HAVE CRESTED. ON THE IOWA RIVER AT WAPELLO...AND ON THE MISSISSIPPI RIVER FROM NEW BOSTON LD17 DOWNSTREAM...THERE IS MORE UNCERTAINTY THAN NORMAL REGARDING THE RIVER FORECASTS. THIS UNCERTAINTY IS DUE TO THE EFFECTS OF LEVEE FAILURES. WE WILL CONTINUE MONITORING THE SITUATION IN THOSE AREAS AND UPDATE THE RIVER FORECASTS AS NEEDED. ..ERVIN/JAZ.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN/12
Hazardous weather outlook, Jun 17, 5:00 AM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT TUE JUN 17 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A LOW CHANCE THAT AN UPPER ATMOSPHERIC DISTURBANCE MOVING OVER THE AREA WILL PRODUCE ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS IN THE AREA ON WEDNESDAY. IF THESE STORMS CAN DEVELOP...A FEW OF THEM MAY BE ABLE TO PRODUCE LARGE HAIL. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM MOUNT PLEASANT...TO MONMOUTH WEDNESDAY AFTERNOON AND EVENING. LATEST INDICATIONS SUGGEST THAT THERE IS AT LEAST A LOW CHANCE FOR SOME THUNDERSTORMS TO AFFECT PORTIONS OF THE AREA ON THURSDAY INTO THURSDAY NIGHT...AND AGAIN ON SATURDAY AFTERNOON. IT IS STILL TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN WITH THESE LATE WEEK AND WEEKEND STORM CHANCES. MAJOR TO RECORD FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AND MOST TRIBUTARY RIVERS. DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. 12
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.